Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 216, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 23, 2013, 12:33 AM CDT for Wheeler County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2013, 12:33 AM CDT (05:33 UTC)
- Expired
- Jun 23, 2013, 1:15 AM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Wheeler County, NE
The radar
The North Platte radar (KLNX), 175 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2525 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122
WUUS53 KLBF 230533
SVRLBF
NEC183-230615-
/O.NEW.KLBF.SV.W.0216.130623T0533Z-130623T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1233 AM CDT SUN JUN 23 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 115 AM CDT
* AT 1232 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF CHAMBERS TO ERICSON...AND
MOVING EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BARTLETT...BUFFALO FLATS...FOUR CORNERS...CUMMINSVILLE AND PIBEL
LAKE STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4175 9830 4173 9839 4173 9876 4209 9875
4209 9861 4209 9840 4210 9830 4209 9829
TIME...MOT...LOC 0533Z 255DEG 56KT 4211 9865 4177 9867
HAIL...<.75IN
WIND...70MPH
$$
STOPPKOTTE2 follow-up statements
932
WWUS53 KLBF 230548
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1248 AM CDT SUN JUN 23 2013
NEC183-230615-
/O.CON.KLBF.SV.W.0216.000000T0000Z-130623T0615Z/
WHEELER NE-
1248 AM CDT SUN JUN 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WHEELER COUNTY
UNTIL 115 AM CDT...
AT 1246 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF EWING TO 7 MILES NORTHWEST OF
SPALDING...AND MOVING EAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN WHEELER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4175 9830 4173 9839 4173 9876 4209 9875
4209 9861 4209 9840 4210 9830 4209 9829
TIME...MOT...LOC 0548Z 255DEG 56KT 4211 9836 4176 9842
HAIL...<.75IN
WIND...70MPH
$$
STOPPKOTTE877
WWUS53 KLBF 230614
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
114 AM CDT SUN JUN 23 2013
NEC183-230624-
/O.EXP.KLBF.SV.W.0216.000000T0000Z-130623T0615Z/
WHEELER NE-
114 AM CDT SUN JUN 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY WILL EXPIRE AT
115 AM CDT/1215 AM MDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...GUSTY WINDS TO 55 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4175 9830 4173 9839 4173 9876 4209 9875
4209 9861 4209 9840 4210 9830 4209 9829
TIME...MOT...LOC 0614Z 255DEG 56KT 4221 9783 4186 9790
$$
STOPPKOTTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:26 AM CDT, 7 minutes earlier.
Area forecast discussion, Jun 23, 12:26 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1226 AM CDT SUN JUN 23 2013 .SYNOPSIS... ISSUED AT 402 PM CDT SAT JUN 22 2013 THE UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST HAS PROGRESS FURTHER EAST...TOWARDS THE CENTRAL/NORTHERN ROCKIES...WITH THE UPPER LOW INTO CANADA. SOUTHWEST FLOW AHEAD OF THE TROUGH CONTINUES OVER THE HIGH PLAINS. LAST NIGHTS CONVECTION HAS PUSHED THE NEARLY STATIONARY BOUNDARY A LITTLE FURTHER SOUTH...HOWEVER IT HAS SLOWLY RETURNED NORTHWARD THE LAST FEW HOURS. TEMPS SOUTH OF THE BOUNDARY ARE IN THE 90S...NORTH IN THE 70S AND LOW 80S. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 402 PM CDT SAT JUN 22 2013 ANOTHER ACTIVE NIGHT IS EXPECTED. MID LEVEL DISTURBANCE MOVING ACROSS THE ROCKIES WILL PUSH ONTO THE HIGH PLAINS THIS EVENING...AND WILL BE ONE OF THE FOCAL POINTS FOR THUNDERSTORMS. THE NEARLY STATIONARY BOUNDARY WILL BE A SECOND FOCUS POINT...ESPECIALLY WITH THE AID OF THE LL JET. MANY AREAS LAST NIGHT SAW ANYWHERE FROM A QUARTER TO 1.50 INCHES...ALTHOUGH A FEW LOCALIZED REPORTS OF MORE THAN 2 INCHES WERE RECEIVED. EXPECTATION IS FOR SIMILAR RAINFALL AMOUNTS...HOWEVER IF ANY TRAINING DEVELOPS THIS WILL HAVE TO BE WATCHED. BY MORNING THE ACTIVITY SHOULD BE DIMINISHING AND/OR PUSHING EAST. WILL ALSO SEE THE MORNING/AFTERNOON HIGH LEVEL SMOKE WHICH WILL BRING FOR ANOTHER YELLOWISH TINT TO THE SUNRISE. THE BOUNDARY WILL LIKELY BE PUSHED SOUTH AGAIN FROM THE CONVECTION. THIS WILL CREATE SOME DIFFICULTY FOR TOMORROWS CONVECTIVE FORECAST. MEANWHILE ANOTHER UPPER LEVEL DISTURBANCE WILL PUSH EAST. CURRENT THOUGHT IS THE BOUNDARY WILL RETURN NORTH DURING THE AFTERNOON...HOWEVER ATMOSPHERE WILL LIKELY REMAIN CAPPED THROUGH MID AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 402 PM CDT SAT JUN 22 2013 THE FRONT DRAPED ACROSS NEBRASKA FROM NORTHEAST TO TO SOUTHWEST WILL AGAIN BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT SUNDAY EVENING. STORMS INITIATING OVER THE HIGHER TERRAIN WILL TRACK ALONG THE SURFACE BOUNDARY INTO SOUTHWEST NEBRASKA. WITH CONVECTIVE POTENTIAL ENERGY AT OR ABOVE 3000J/KG...STRONG UPDRAFTS ARE EXPECTED. LOW LEVEL SHEAR SHOULD BE SUFFICIENT TO PRODUCE ROTATION. THE MEAN WIND OVER THE STORM DEPTH IS LIKELY TO BE PRETTY LOW...SO HEAVY RAIN ACCUMULATIONS ARE LIKELY WITH STORMS. DEEP SHEAR OF 40-50KT IN WESTERN NEBRASKA AND NORTHEAST COLORADO WOULD ALSO SUPPORT SUSTAINED UPDRAFTS. WITH HIGH THETA-E CONTINUING OVER NEBRASKA MONDAY ALONG THE SURFACE BOUNDARY...STRONG THUNDERSTORMS ARE AGAIN POSSIBLE. ON TUESDAY...DRY AIR IS EXPECTED TO PUSH THE HIGH THETA-E OVER TO IOWA AND EASTERN NEBRASKA LEAVING A BREAK IN THE STORMY PATTERN FOR CENTRAL AND WESTERN NEBRASKA. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1226 AM CDT SUN JUN 23 2013 SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT KLBF UNTIL 10Z AND KVTN UNTIL 08Z. THEREAFTER...MVFR CEILING IN THE WAKE OF THE SYSTEM ARE EXPECTED...ESPECIALLY AT KLBF WHERE PREVAILING OVC015 FORECAST 11Z-16Z...THEN GRADUALLY LIFTING. AT KVTN...CONFIDENCE LOWER AND FORECAST A TEMPO OF 4SM BR BKN015. WILL MONITOR IF PREVAING CONDITIONS SET IN. A REPEAT FOR STRONG/SEVERE STORMS MAY IMPACT KLBF AFTER 02Z AND HAVE INTRODUCED IN A PROB30. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...ROBERG
Hazardous weather outlook, Jun 22, 4:05 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 405 PM CDT SAT JUN 22 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 405 PM CDT SAT JUN 22 2013 /305 PM MDT SAT JUN 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER DURING THE EVENING HOURS...AN ISOLATED TORNADO IS POSSIBLE...ESPECIALLY ACROSS THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT LINGERS INTO SUNDAY AND MONDAY. A SEMI STATIONARY BOUNDARY WILL REMAIN OVER THE CENTRAL PLAINS IN THE NEAR TERM AND BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY. ON TUESDAY A STRONGER UPPER LEVEL DISTURBANCE MOVES EAST. THE DISTURBANCE WILL HELP PUSH THE FRONTAL BOUNDARY EAST TO BRING DRIER CONDITIONS THROUGH FRIDAY AS THE UPPER RIDGE REDEVELOPS OVER THE WESTERN ROCKIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH MIDNIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 22, 11:01 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM TSTM WND GST MULLEN 42.04N 101.04W
06/22/2013 E60 MPH HOOKER NE LAW ENFORCEMENT
&&
KNUTSVIGLocal storm report, Jun 22, 11:12 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1112 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 4 E NORTH PLATTE 41.13N 100.70W
06/22/2013 M67.00 MPH LINCOLN NE ASOS
WIND GUST OF 67 MPH RECORDED BY THE NORTH PLATTE AIRPORT
ASOS.
&&
ROBERGLocal storm report, Jun 22, 11:22 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1122 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM TSTM WND DMG MULLEN 42.04N 101.04W
06/22/2013 HOOKER NE LAW ENFORCEMENT
DELAYED REPORT. MULTIPLE TREES AND POWER LINES DOWN IN
MULLEN.
&&
SJACOBSLocal storm report, Jun 22, 11:25 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND GST 1 S THEDFORD 41.96N 100.57W
06/22/2013 M60 MPH THOMAS NE ASOS
WIND GUST OF 60 MPH MEASURED BY THE THOMAS COUNTY AIRPORT
ASOS.
&&
KNUTSVIGLocal storm report, Jun 22, 11:43 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1143 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST 8 SW CALLAWAY 41.21N 100.03W
06/22/2013 M58 MPH CUSTER NE CO-OP OBSERVER
THUNDERSTORM WIND GUST MEASURED AT 58 MPH.
&&
ROBERGLocal storm report, Jun 22, 11:54 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM TSTM WND GST BROKEN BOW 41.41N 99.64W
06/22/2013 M54 MPH CUSTER NE ASOS
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 46 min |
| Jun 22, 9:36 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, McPherson | 39 min |
| Jun 22, 9:37 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 38 min |
| Jun 22, 9:41 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 49 min |
| Jun 22, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 36 min |
| Jun 22, 10:18 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 42 min |
| Jun 22, 10:49 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 41 min |
| Jun 22, 10:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 50 min |
| Jun 22, 10:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Logan, McPherson, Thomas | 48 min |
| Jun 22, 11:20 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Logan, Thomas | 40 min |
| Jun 22, 11:25 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 50 min |
| Jun 22, 11:30 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 45 min |
| Jun 22, 11:37 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 38 min |
| Jun 22, 11:50 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Rock | 40 min |
| Jun 22, 11:54 PM CDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 23, 12:20 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 40 min |
| Jun 23, 12:24 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 51 min |
| Jun 23, 12:45 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.